Anesthetic injection into the hip joint.

Rictina
Rictina Member Posts: 95
edited 26. Jul 2012, 16:36 in Young people's community
Has anyone had the experience of having an Anesthetic injection into the hip joint to ease the pain ?

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,552
    edited 30. Nov -1, 00:00
    Hi Rictina, no I haven't, I have only had local anaesthetic into my knees and ankles prior to steroid injections. It might be worth your while to post again on LWA, more 'hippies' hang about on there and they might be able to help. I wish you well: I suspect it's going to be an uncomfortable experience but I really hope it helps you. DD
  • Rictina
    Rictina Member Posts: 95
    edited 30. Nov -1, 00:00
    Thanks dreamdaisy :smile: .
  • dreamdaisy
    dreamdaisy Member Posts: 31,552
    edited 30. Nov -1, 00:00
    Hey rictina, how are things at the moment? DD
  • Rictina
    Rictina Member Posts: 95
    edited 30. Nov -1, 00:00
    dreamdaisy wrote:
    Hey rictina, how are things at the moment? DD


    Hi Dreamdaisy, the pain managment consultant is going to phone me tomorrow as Im thinking of backing out of the injection. Im booked in for wednesday, but really feel that Im not ready for it. My pain meds are being increased fornightly for another month or so, so my view is to see how I am after I have reached the highest does of thses meds. If I find that Im still struggling after that, then I will have no choice other than to have the anesthetic injection into my hip joint.

    Thanks for asking. :smile:
  • dreamdaisy
    dreamdaisy Member Posts: 31,552
    edited 30. Nov -1, 00:00
    I feel for you - any joint injection is an unpleasant experience: I am a tough old bird but having my knees aspirated and steroided would fill me with abject terror and reduce me to a quivering, snivelling heap. I think you should find out if they would be willing to sedate you, that is an important area to clarify. Increasing pain meds is one strategy, I agree, and you have to go with what feels best for you. I wish you well. DD
  • Rictina
    Rictina Member Posts: 95
    edited 30. Nov -1, 00:00
    dreamdaisy wrote:
    I feel for you - any joint injection is an unpleasant experience: I am a tough old bird but having my knees aspirated and steroided would fill me with abject terror and reduce me to a quivering, snivelling heap. I think you should find out if they would be willing to sedate you, that is an important area to clarify. Increasing pain meds is one strategy, I agree, and you have to go with what feels best for you. I wish you well. DD


    Thanks DD, I think at times like this you need to follow your heart & right now my heart tells me to leave the injection for a later date as my last resort.
  • Rictina
    Rictina Member Posts: 95
    edited 30. Nov -1, 00:00
    Hi all .. sorry I havent been around for a wee while, I've since moved house & life has been a wee caotic to say the least.

    Anyway back to the thread .. Monday I went to Hospital to have a pain blocking injection into my hip joint. Its done in theatre conditions with the guidance of x-ray, as the hip joint is a very tight joint compared to others such as knee, elbows etc...

    It was my pain management doctor who performed the procedure, he's also an Anathesis. Before I went in he explained to me he wouldnt be using the normal steroid / cortisone mixed with anesthetic, as I have AVN .. so he would be using just anesthetic. Apparantly its something that they use to do 40 yrs before joint replacements became so common & they had great results from it.

    I had one injection into my lower buttock & the other into my groin area. Within an hr or so I was able to go home.

    I slept well last night, although did wake up feeling sore & bruised so took an Oxynorm to take the edge of it. Since then Ive been feeling fairly good, apart from a wee bit tired .. so .. so far so good, Im a happy bunny.

Who's Online

13
bosh
bosh
Brynmor
Brynmor
Kitty
Kitty
Lindiloo
Lindiloo
YvonneH
YvonneH
+8 Guests